MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ANCHOR C SCREWDRIVER - FLEXIBLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE ANCHOR C SCREWDRIVER - FLEXIBLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48328550
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/10/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; attempted to insert the cage in c6/7 using the flexible driver , the driver was broken due to excessive angle during insertion.Other straight driver was used and complete the procedure.
 
Additional Manufacturer Narrative
Lot #: 146869.The customer reported event was confirmed via visual inspection.The flexible shaft of the device is fractured.Manufacturing history was reviewed and no issues were identified.A root cause of the event is user error specifically bending the flexible screwdriver to the excessive angle/ bending past the limitations listed in a surgical technique.
 
Event or Problem Description
It was reported that; attempted to insert the cage in c6/7 using the flexible driver, the driver was broken due to excessive angle during insertion.Other straight driver was used and complete the procedure.

Brand Name
ANCHOR C SCREWDRIVER - FLEXIBLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6843614
Report Number0009617544-2017-00347
Device Sequence Number13853165
Product Code LXH
UDI-Device Identifier07613327126273
UDI-Public(01)07613327126273
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48328550
Device Catalogue Number48328550
Device Lot Number146869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2017
Initial Date Received by Manufacturer 08/10/2017
Supplement Date Received by Manufacturer08/10/2017
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1